Alert archive / Minnesota / Flash Flood Warnings in 2013

Flash Flood Warning 27, NWS La Crosse, WI

June 22, 2013Fillmore County, Houston County, Mower County, Minnesota; Howard County, Mitchell County, Iowa

NWS La Crosse, WI issued this flash flood warning at Jun 22, 2013, 11:33 PM CDT for Fillmore County, Houston County, Mower County, Minnesota; Howard County, Mitchell County, Iowa. It was in force for 3 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 11:33 PM CDT (04:33 UTC)
Expired
Jun 23, 2013, 2:30 AM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Howard County, IA, Mitchell County, IA, Fillmore County, MN, Houston County, MN, Mower County, MN

The radar

The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 12:13 AM CDTFLASH FLOODHouston, MNSOME ROADS NEARBY HAVE BECOME IMPASSABLE FROM FLOOD WATERS.
Jun 23, 12:45 AM CDTHEAVY RAIN 1.1St. Ansgar, IARAINFALL FROM 1215 AM TO 1245 AM.
Jun 23, 12:50 AM CDTFLASH FLOODLime Springs, IAWATER OVER ROADS NEAR THE UPPER IOWA RIVER AND OTHER SMALLER CREEKS
Jun 23, 12:50 AM CDTFLASH FLOODSaratoga, IAWATER OVER ROADS NEAR THE UPPER IOWA RIVER AND SMALLER DRAINAGE AREAS.
Jun 23, 1:08 AM CDTFLOODMabel, MN
Jun 23, 1:08 AM CDTFLASH FLOOD2 N Lanesboro, MNWATER OVER HIGHWAY 250
Jun 23, 2:00 AM CDTFLASH FLOOD6 Nw Spring Grove, MNHIDDEN BLUFFS CAMPGROUND BEING EVACUATED
Jun 23, 2:00 AM CDTFLASH FLOODLanesboro, MNCAMPGROUND BEING IN EVACUATED
Jun 23, 2:04 AM CDTFLASH FLOODChoice, MNFAMILY STRANDED DUE TO HIGH WATER ALONG THE SOUTH FORK OF THE ROOT RIVER. ALSO RELAYED VIA WKBT TELEVISION.
Jun 23, 2:10 AM CDTHEAVY RAIN 2.77Preston, MNSOUTH BRANCH OF THE ROOT RIVER RISING RAPIDLY.
Jun 23, 2:14 AM CDTFLASH FLOODLe Roy, MNWATER OVER HIGHWAY 56 NEAR LE ROY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
526 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WGUS53 KARX 230433
FFWARX
IAC089-131-MNC045-055-099-230730-
/O.NEW.KARX.FF.W.0027.130623T0433Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1133 PM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  HOWARD COUNTY IN NORTHEAST IOWA...
  MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 230 AM CDT

* OVER 2 INCHES OF RAIN HAS FALLEN NEAR THE MINNESOTA AND IOWA
  BORDER TONIGHT. WITH MORE THUNDERSTORMS MOVING IN FROM THE
  WEST...EXCESSIVE RAIN RUNOFF WILL LEAD TO FLOODED ROADS AND
  OTHER IMPACTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4367 9281 4385 9244 4384 9173 4374 9125
      4350 9173 4350 9208 4321 9208 4322 9303
      4350 9303

$$

SHEA
2 follow-up statements
614 
WGUS73 KARX 230517
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1217 AM CDT SUN JUN 23 2013

IAC089-131-MNC045-055-099-230730-
/O.CON.KARX.FF.W.0027.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-HOWARD IA-FILLMORE MN-HOUSTON MN-MOWER MN-
1217 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MOWER...
NORTHWESTERN HOUSTON...FILLMORE...HOWARD AND MITCHELL COUNTIES UNTIL
230 AM CDT...

WAVE AFTER WAVE OF THUNDERSTORMS TONIGHT HAVE DROPPED 2 TO 3 INCHES 
OF RAIN FROM NEAR OSAGE IOWA INTO SOUTHEAST MINNESOTA SATURDAY 
EVENING. FLOODING WAS STARTING TO BE REPORTED IN THIS AREA AS 
ADDITIONAL STORMS ROLL THROUGH.

SMALLER ROADS OUTSIDE OF HOUSTON MINNESOTA WERE BECOMING FLOODED AND 
MANY AREA CREEKS WERE RISING VERY QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4367 9281 4385 9244 4384 9173 4374 9125
      4350 9173 4350 9208 4321 9208 4322 9303
      4350 9303

$$


SHEA
914 
WGUS73 KARX 230614
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
114 AM CDT SUN JUN 23 2013

IAC089-131-MNC045-055-099-230730-
/O.CON.KARX.FF.W.0027.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-HOWARD IA-FILLMORE MN-HOUSTON MN-MOWER MN-
114 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MOWER...
NORTHWESTERN HOUSTON...FILLMORE...HOWARD AND MITCHELL COUNTIES UNTIL
230 AM CDT...

THUNDERSTORMS WITH HEAVY RAIN WERE MOVING ACROSS SOUTHERN MINNESOTA 
AND NORTHEAST IOWA EARLY THIS MORNING. THE HEAVIEST RAIN WAS HITTING 
FILLMORE AND HOUSTON COUNTIES IN SOUTHEAST MINNESOTA THE HARDEST AT 
110 AM.

THE FILLMORE COUNTY SHERIFF DEPARTMENT REPORTED FLOODING IN MABEL 
AND WATER OVER PARTS OF HIGHWAY 250 NORTH OF LANESBORO.

IT APPEARS THE HEAVIEST RAIN COULD END OVER THE NEXT HOUR OR SO BUT 
THE FLOOD THREAT MAY LINGER UNTIL ALL RUNOFF OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4367 9281 4385 9244 4384 9173 4374 9125
      4350 9173 4350 9208 4321 9208 4322 9303
      4350 9303

$$

SHEA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:31 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 22, 6:31 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
631 PM CDT SAT JUN 22 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

AT 3 PM...A WARM FRONT WAS LOCATED NEAR THE INTERSTATE 94 CORRIDOR
AND AN OUTFLOW BOUNDARY OVER NORTHERN IOWA. AS THE TEMPERATURES
RISE ABOVE THE CONVECTIVE TEMPERATURES /LOWER 80S/ LATE THIS
AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. IN ADDITION...
EXPECT THE SYSTEM MOVING OUT OF NORTHWEST IOWA TO GRADUALLY
UPSCALE AS IT MOVES INTO BETTER CAPES AND MOISTURE TRANSPORT. WITH
0-3 KM SHEAR GREATER THAN 40 KNOTS...THINKING THAT THE STORMS
BECOME MORE COLD POOL DOMINATED THAT THERE WILL ONCE AGAIN BE THE
POTENTIAL FOR SOME BOW ECHOS TO DEVELOP LATE THIS AFTERNOON AND
EVENING. IN ADDITION...WITH 1000 TO 1200 J/KG DCAPES THERE WILL
BE THE POTENTIAL FOR DAMAGING WET MICROBURSTS. WITH PRECIPITABLE
WATER VALUES RUNNING BETWEEN 1.8 AND 2.0 INCHES AND WARM CLOUDS
DEPTHS BETWEEN 4 AND 4.5 KM...EXPECT THE THUNDERSTORMS TO BE VERY
EFFECTIVE RAIN PRODUCERS. HOWEVER IT LOOKS LIKE THEY WILL BE
PROGRESSIVELY MOVING WHICH WILL LIMIT THE THREAT FOR WIDESPREAD FLASH
FLOODING. HOWEVER WITH THIS SAID...WILL STILL HAVE TO WATCH
URBANIZED AREAS WHERE JUST AN INCH OF RAIN AN HOUR CAN RESULT IN
SOME LOCALIZED FLASH FLOODING.

FOR OVERNIGHT...THE 23.12Z DETERMINISTIC MODELS CONTINUE TO SHOW
THAT MUCH OF THE PRECIPITATION FOR THIS TIME PERIOD WILL BE MAINLY
NORTH OF THE INTERSTATE 90 CORRIDOR. THEY HAVE SHOWED THIS FOR THE
PAST 6 MODEL CYCLES. THIS IS IN RESPONSE TO THE TROUGH CURRENTLY
OVER NEBRASKA MOVING NORTHEAST AWAY FROM THE FORECAST AREA. AS
THIS OCCURS...THE NOSE OF THE 850 MB MOISTURE TRANSPORT WILL PUSH
NORTH INTO NORTHERN WISCONSIN. IN THE WAKE OF THIS TROUGH...THE
PRECIPITABLE WATER VALUES DROP TO 1.2 TO 1.4 INCHES...AND THE WARM
CLOUD LAYER DEPTHS FALL INTO THE 3.5 TO 4 KM RANGE. THIS IS IDEA
THAT THE PRECIPITATION COULD BEGIN WANING OVERNIGHT IS SUPPORTED
BY THE LAST 2 RUNS OF THE HRRR WHICH SHOWS A BAND OF SHOWERS
AND THUNDERSTORMS PROGRESSIVELY MOVING NORTHEAST THROUGH CLARK AND
TAYLOR COUNTIES IN NORTH CENTRAL WISCONSIN BETWEEN 23.07Z AND 23.09Z.

FOR SUNDAY AFTERNOON...EXPECT THE UPPER LEVEL TROUGH WHICH HAS
BEEN POSITIONED TO OUR WEST OVER THE LAST SEVERAL DAYS TO MOVE
INTO THE WESTERN PORTIONS OF THE FORECAST AREA. WHILE THE 850 MB
MOISTURE TRANSPORT IS NOT THAT IMPRESSIVE. PRECIPITABLE WATER
VALUES DO CLIMB TO AROUND 1.8 INCHES...WARM CLOUD LAYER DEPTHS
CLIMB ABOVE 4 KM...AND CORFIDI VECTORS SUGGEST TRAINING ALONG AND
AHEAD OF THE COLD FRONT. AS A RESULT...WILL HAVE TO WATCH FOR THE
POTENTIAL FOR SOME FLOODING. CERTAINTY ON THE SPEED AND LOCATION
OF THIS FRONT WAS NOT HIGH ENOUGH TO GO WITH A FLASH FLOOD WATCH
AT THIS TIME.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

ON SUNDAY NIGHT AND MONDAY...THE MODELS CONTINUE TO SHOW THAT A SHORT
WAVE TROUGH WILL MOVE ACROSS WESTERN AND NORTHERN MINNESOTA. AS
THIS OCCURS...EXPECT A COLD FRONT TO MOVE THROUGH THE REGION. THIS
FRONT WILL BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY. IT MAY MOVE FAR ENOUGH EAST TO ALLOW SOME DRYING ON
MONDAY AFTERNOON.

FROM MONDAY NIGHT THROUGH WEDNESDAY...THE MODELS CONTINUE TO SHOW
THAT A STATIONARY FRONT WILL LINGER ACROSS THE AREA. WHILE THE
MODELS HAVE CONSISTENTLY SHOWED THIS...THEY CONTINUE TO STRUGGLE
ON THE LOCATION AND TIMING OF THUNDERSTORM COMPLEXES WHICH MOVE
THROUGH THE REGION...SO JUST WENT WITH THE ALL BLEND TEMPERATURES
AND PRECIPITATION CHANCES.

FOR THE REMAINDER OF THIS TIME PERIOD...IT CONTINUES TO LOOK LIKE
THE UPPER LEVEL RIDGE WILL RETROGRADE WEST INTO THE WESTERN UNITED
STATES. THIS WOULD PLACE THE AREA UNDER NORTHWEST FLOW ALOFT. AS
A RESULT...EXPECT NEAR TO SLIGHTLY BELOW-NORMAL TEMPERATURES.
PRECIPITATION CHANCES ARE NOT CLEAR AS THERE WILL THE POTENTIAL
FOR SHORT WAVE TROUGHS TO MOVE SOUTHEAST THROUGH THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 630 PM CDT SAT JUN 22 2013

A WARM FRONT EXTENDED FROM NEAR KFBL TO NEAR KMFI WITH ANOTHER
BOUNDARY ACROSS NORTHEAST IOWA...BETWEEN KMCW AND KAUM...INTO
SOUTHWEST WISCONSIN NEAR KLNR. SCATTERED STORMS HAVE DEVELOPED
ALONG BOTH OF THESE BOUNDARIES AND ARE MOVING OFF TO THE
NORTHEAST. INITIAL ACTIVITY HAS ALREADY MOVE PAST KRST AND WITH
NOTHING DOWNSTREAM AT THIS TIME...PLAN TO START THEM WITH VCTS AND
TEMPO A SHORT PERIOD OF A STORM AT THE AIRPORT EARLY THIS EVENING.
WILL ALSO START KLSE WITH VCTS BUT CARRY A TEMPO A LITTLE LONGER
TO ACCOUNT FOR THE ACTIVITY DOWNSTREAM INTO NORTHEAST IOWA. AFTER
THE MIDDLE OF THE EVENING...UNCLEAR ON WHERE THE STORMS WILL BE
DEVELOP AS THE LOW LEVEL JET STRENGTHENS AND INTERACTS WITH THE
BOUNDARIES. STILL EXPECTING THE BOUNDARIES TO BE IN THE AREA BUT
MOVING NORTH...SO HAVE LEFT VCTS IN AND PLAN TO UPDATE IF A STORM
LOOKS TO THREATEN ONE OF THE AIRPORTS. WILL CONTINUE WITH THE
PREVIOUS THINKING THAT THE BOUNDARIES WILL BE NORTH OF THE TAF
SITES BY LATE TONIGHT INTO SUNDAY WITH ANY CONVECTION ALSO NORTH
OF THE AREA. COULD ONCE AGAIN SEE MORE STORMS DEVELOP LATE SUNDAY
AFTERNOON BUT WITH LOW CONFIDENCE ON THIS...WILL PLAN TO ADDRESS
THIS WITH THE NEXT SET OF FORECASTS.

&&

.HYDROLOGY...
ISSUED AT 253 PM CDT SAT JUN 22 2013

HYDRO CONCERNS LINGER ACROSS TURKEY...UPPER IOWA...SOUTHERN HALF OF
THE KICKAPOO...BLACK...AND TURTLE CREEK. IN ADDITION...THE SMALL
STREAMS ACROSS ALLAMAKEE AND CLAYTON COUNTIES IN NORTHEAST IOWA...
AND CRAWFORD AND GRANT COUNTIES IN SOUTHWEST WISCONSIN.
FORTUNATELY IT LOOKS LIKE THE HEAVIEST RAIN POTENTIAL FOR TONIGHT
WILL BE MAINLY NORTH OF MOST OF THESE BASINS. HOWEVER THERE IS
CONCERN ON SUNDAY THAT THERE COULD BE ANOTHER ROUND OF HEAVY RAIN
THAT COULD AFFECT THE AREA ON SUNDAY AFTERNOON AND NIGHT. HOWEVER
DUE TO THE UNCERTAINTY ON THE SPEED OF THIS SYSTEM...RAINFALL
AMOUNTS ARE NOT CLEAR.

IN ADDITION TO THE SHORT TERM WATER CONCERNS...THERE IS A RIVER
FLOOD WATCH FOR THE MISSISSIPPI AT WABASHA...WINONA...AND
LA CROSSE. THESE RIVERS ARE EXPECTED TO GO ABOVE FLOOD STAGE UNTIL
AFTER JULY 1ST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 22, 12:10 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1210 PM CDT SAT JUN 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
1210 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON AND EVENING...EXPECT SCATTERED THUNDERSTORMS TO
DEVELOP NORTH OF A WARM FRONT. A FEW OF THESE THUNDERSTORMS COULD
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND
ISOLATED TORNADOES BEING THE MAIN THREATS.

AFTER MIDNIGHT...THE THUNDERSTORMS WILL BE MAINLY NORTH OF THE
INTERSTATE 94 CORRIDOR. THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE
AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY.

PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE
EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND
MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE
HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO
DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A
SEVERE THREAT.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS
AFTERNOON THROUGH MONDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

RRS/BOYNE

In the hours before

Local storm report, Jun 22, 10:32 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1032 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     HEAVY RAIN       OSAGE                   43.28N 92.81W
06/22/2013  M1.90 INCH       MITCHELL           IA   TRAINED SPOTTER

&&

ZT
Local storm report, Jun 22, 10:36 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1036 PM CDT SAT JUN 22 2013

1030 PM     FLASH FLOOD      2 SW LYNXVILLE          43.23N 91.08W
06/22/2013                   CRAWFORD           WI   LAW ENFORCEMENT

            MUD SLIDE ONTO HIGHWAY 35
Local storm report, Jun 22, 10:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1052 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     FLASH FLOOD      4 SE RICHLAND CENTER    43.30N 90.33W
06/22/2013                   RICHLAND           WI   AMATEUR RADIO

            MUD SLIDES AND MORE WATER COMING OVER COUNTY ROADS.

&&

SHEA
Local storm report, Jun 22, 11:04 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1104 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     FLASH FLOOD      CHASEBURG               43.65N 91.10W
06/22/2013                   VERNON             WI   LAW ENFORCEMENT

            WATER OVER ROADS ALONG HIGHWAY 162.

1104 PM     HEAVY RAIN       BOSCOBEL                43.14N 90.70W
06/22/2013  M2.60 INCH       GRANT              WI   ASOS

&&

SHEA
Local storm report, Jun 22, 11:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1108 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     HEAVY RAIN       RICHLAND CENTER         43.34N 90.38W
06/22/2013  M2.64 INCH       RICHLAND           WI   AMATEUR RADIO

            AT EOC

1106 PM     FLASH FLOOD      2 NE MUSCODA            43.21N 90.41W
06/22/2013                   RICHLAND           WI   EMERGENCY MNGR

            MUDSLIDES HAVE CLOSED PARTS OF HIGHWAY 60 BETWEEN MUSCODA
            AND GOTHAM.

1100 PM     FLASH FLOOD      3 NW GOTHAM             43.24N 90.34W
06/22/2013                   RICHLAND           WI   EMERGENCY MNGR

            MUDSLIDES ALONG COUNTY ROAD 0

1107 PM     FLASH FLOOD      GILLINGHAM              43.43N 90.45W
06/22/2013                   RICHLAND           WI   AMATEUR RADIO

            WATER OVER SECTIONS OF HIGHWAY 56

&&

SHEA
Local storm report, Jun 22, 11:16 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1116 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     FLASH FLOOD      5 SSE RICHLAND CENTER   43.27N 90.35W
06/22/2013                   RICHLAND           WI   EMERGENCY MNGR

            WATER OVER INTERSECTION OF COUNTY ROADS O AND OO.
            IMPASSABLE.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:09 PM CDTSevere Thunderstorm WarningARXWinona66 min
Jun 22, 7:42 PM CDTFlash Flood WarningARXWinona6 hr
Jun 22, 9:42 PM CDTAreal Flood AdvisoryARXHouston4 hr
Jun 22, 10:17 PM CDTFlash Flood WarningARXHouston4 hr
Jun 23, 2:24 AM CDTFlash Flood WarningARXFillmore, Houston, Mower5 hr
Jun 23, 2:41 AM CDTRiver Flood WarningARXFillmore, Houston31 hr
Jun 23, 3:45 AM CDTFlash Flood WatchARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more3 days
Jun 23, 4:22 AM CDTRiver Flood WarningARXHouston69 hr
Jun 23, 6:51 AM CDTAreal Flood WarningARXFillmore, Houston6 hr
Jun 23, 7:50 AM CDTRiver Flood WarningARXFillmore, Houston32 hr
Jun 23, 1:49 PM CDTAreal Flood WarningARXFillmore, Houston12 hr
Jun 22, 8:20 PM CDTFlash Flood WarningARXAllamakee6 hr
Jun 23, 12:25 AM CDTFlash Flood WarningARXAllamakee, Winneshiek2 hr
Jun 23, 4:20 AM CDTRiver Flood WarningARXFloyd65 hr
Jun 23, 4:27 AM CDTRiver Flood WarningARXClayton4 days
Jun 23, 4:27 AM CDTRiver Flood WarningARXClayton3 days
Jun 23, 4:33 AM CDTRiver Flood WarningARXWinneshiek34 hr
Jun 23, 12:05 PM CDTRiver Flood WatchARXAllamakee, Clayton19 hr

Nearby

Flash Flood Warnings in Minnesota, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.